New Mexico, 2010Flash Flood in New Mexico, September 25, 2010
September 25, 2010 · NWS ABQ · 1 event in 1 county or zone
Slow-moving and heavy rain-producing thunderstorms developed across northern Chaves and Roosevelt County during the early morning hours. The heaviest rain fell east of Rogers and north of Causey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving and heavy rain-producing thunderstorms developed across northern Chaves and Roosevelt County during the early morning hours. The heaviest rain fell east of Rogers and north of Causey. Six miles east of Rogers, 3.40 inches of rain fell in just under 3 hours, causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 25, 2:00 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 25, 2:00 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT SAT SEP 25 2010
.DISCUSSION...BOTH GFS/NAM AGREE WITH LOW LEVEL MOISTURE PUSHING UP
TO EAST SLOPES CENTRAL MOUNTAIN CHAIN THIS MORNING...WHICH
OBS/IMAGERY ARE ON TRACK TO CONFIRM. HOWEVER...THE MODELS MIX OUT
THE MOISTURE ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS
THIS AFTERNOON. MODELS ALSO SUGGEST SOME LOW LEVEL MOISTURE WILL
BLEED INTO MAINLY THE LOWER RIO GRANDE VALLEY LATER TODAY THEN PUSH
WESTWARD TONIGHT. EAST WIND THAT IS FORECAST ISN/T AS STRONG AS WHAT
ONE WOULD THINK WOULD BE NEEDED TO DO SO. IN ANY EVENT...THE
WESTWARD EXTENT OF ANY MOISTURE THAT DOES MANAGE TO GET PAST THE
CENTRAL MOUNTAIN CHAIN IS SHOWN TO MIX OUT ON SUNDAY...ONLY
REMAINING ACROSS THE SOUTH CENTRAL AND SOUTHEAST AREAS LATER IN THE
AFTERNOON.
CONSEQUENTLY...MADE NUMEROUS CHANGES TO WX/POP/CLOUD GRIDS NEXT
COUPLE OF DAYS TO CAPTURE THE FORECAST TRENDS. IN THE SHORT
TERM...SPREAD PATCHY FOG OVER MOST OF THE EAST FOR THIS MORNING.
FOR NEXT MONDAY THROUGH MID/LATE WEEK...GFS CONTINUES TREND OF
BUILDING UPPER RIDGE TO OUR WEST...THEN MIGRATES IT EASTWARD WITH
THE CENTER OVER NORTHERN NEW MEXICO AROUND WEDNESDAY. AS SUGGESTED
LAST NIGHT...SOME MOISTURE MAY EVENTUALLY WORK ITS WAY BACK INTO
SOUTHWEST NEW MEXICO...BUT RIGHT NOW IT LOOKS PRETTY DRY THROUGH THE
WORK WEEK...AND REMOVED ALL POPS FROM THE WX GRIDS FOR THIS PERIOD.
DAYTIME TEMPERATURES WILL BE WELL ABOVE AVERAGE THROUGH THE END OF
THE MONTH AND FOR THE FIRST COUPLE OF DAYS OF OCTOBER.
&&
.AVIATION...VLIFR CIGS AND VSBYS IN FOG WILL CONTINUE ACROSS
NORTHEAST NM...INCLUDING KCAO...THROUGH APPROXIMATELY 14Z BEFORE
DISSIPATING. ACROSS SOUTHEAST NEW MEXICO...IFR CIGS WILL CONTINUE
THRU 16-17Z. SCATTERED TSTMS NEAR AND ACROSS ROOSEVELT COUNTY MAY
RESULT IN LIFR VSBYS IN HEAVY RAIN THIS MORNING AS WELL. A BACK DOOR
COLD FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS TODAY. THIS
WILL SWITCH THE WIND DIRECTION AROUND TO A NORTH THEN NORTHEASTERLY
DIRECTION. THE FRONT WILL PUSH THROUGH THE GAPS OF THE CENTRAL MTN
CHAIN THIS AFTERNOON...RESULTING IN A WEAK EASTERLY GAP WIND AT
KABQ. ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE
POSSIBLE THIS AFTERNOON AND TONIGHT GENERALLY ALONG AND SOUTHEAST OF
A KROW TO KTCC LINE.
NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.
&&
.FIRE WEATHER...ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE ACROSS THE
EAST CENTRAL PLAINS TODAY. LOW LEVEL CLOUDS AND FOGGINESS WILL
CONTINUE THROUGH MID MORNING BEFORE DISSIPATING. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE
EAST CENTRAL PLAINS. HEAVY RAIN IS POSSIBLE WITH THE STRONGER
STORMS. DRY CONDITIONS ARE EXPECTED ELSEWHERE. RELATIVE HUMIDITIES
WILL DROP BELOW 15 PERCENT ACROSS THE NORTHWEST...THOUGH WINDS WILL
REMAIN LIGHT.
A BACK DOOR COLD FRONT WILL SLIDE DOWN THE PLAINS TODAY AS
WELL...SWITCHING WINDS FROM SOUTHERLY TO A NORTH AND NORTHEASTERLY
DIRECTION. REGARDLESS...TEMPERATURES SHOULD BE A DEGREE OR TWO
ABOVE YESTERDAYS READINGS.
UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH AT
LEAST TUESDAY BEFORE IT SLOWLY SLIDES OVER NORTHERN NEW MEXICO MID
WEEK. BY LATE WEEK...THE CENTER OF THE UPPER HIGH WILL BE IN THE
VICINITY OF NE NM. SINCE THE UPPER LEVEL HIGH WILL BE DOMINATING
THE WEATHER OVER THE NEXT WEEK...LITTLE TO NO PRECIPITATION IS
EXPECTED ALONG WITH ABOVE NORMAL TEMPERATURE READINGS AND LIGHT
WINDS.
&&
PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 83 47 86 47 / 0 0 5 0
DULCE........................... 78 37 80 38 / 0 0 5 0
CUBA............................ 80 38 82 40 / 0 0 5 0
GALLUP.......................... 79 39 82 39 / 0 0 5 0
EL MORRO........................ 77 37 80 39 / 0 0 5 0
GRANTS.......................... 80 41 83 39 / 0 0 5 0
QUEMADO......................... 79 39 81 42 / 0 5 5 0
GLENWOOD........................ 86 48 87 50 / 5 10 5 5
CHAMA........................... 75 33 76 35 / 0 0 0 0
LOS ALAMOS...................... 80 48 82 48 / 5 0 5 0
PECOS........................... 79 41 80 43 / 5 5 5 5
CERRO/QUESTA.................... 75 36 78 37 / 5 0 0 0
RED RIVER....................... 69 30 70 30 / 10 0 0 0
ANGEL FIRE...................... 70 33 73 33 / 10 0 0 5
TAOS............................ 78 37 80 39 / 5 0 0 0
MORA............................ 77 41 81 40 / 10 5 0 5
ESPANOLA........................ 82 45 82 46 / 5 0 5 0
SANTA FE........................ 81 47 80 48 / 5 5 5 5
SANTA FE AIRPORT................ 82 48 82 48 / 5 5 5 5
ALBUQUERQUE FOOTHILLS........... 82 55 83 53 / 5 5 5 5
ALBUQUERQUE HEIGHTS............. 83 57 84 57 / 5 5 5 5
ALBUQUERQUE VALLEY.............. 84 50 85 50 / 5 5 5 5
ALBUQUERQUE WEST MESA........... 84 53 85 52 / 5 5 5 0
LOS LUNAS....................... 85 54 86 52 / 5 5 5 5
RIO RANCHO...................... 84 54 84 54 / 5 5 5 0
SOCORRO......................... 86 55 86 53 / 5 10 5 10
SANDIA PARK/CEDAR CREST......... 77 49 78 48 / 5 5 5 5
TIJERAS......................... 80 52 81 50 / 5 5 5 5
MORIARTY/ESTANCIA............... 81 49 83 48 / 10 10 5 5
CLINES CORNERS.................. 75 50 76 50 / 10 10 5 5
GRAN QUIVIRA.................... 82 51 82 50 / 10 10 5 5
CARRIZOZO....................... 84 55 83 53 / 20 20 10 10
RUIDOSO......................... 75 49 76 47 / 20 20 10 10
CAPULIN......................... 77 39 79 43 / 10 0 0 5
RATON........................... 81 39 84 41 / 10 0 0 5
SPRINGER........................ 80 41 82 43 / 10 0 0 5
LAS VEGAS....................... 78 44 80 45 / 10 5 0 5
CLAYTON......................... 80 49 80 50 / 10 0 0 5
ROY............................. 79 47 79 49 / 10 5 0 5
CONCHAS......................... 84 49 82 51 / 10 5 0 5
SANTA ROSA...................... 84 52 82 53 / 10 10 5 5
TUCUMCARI....................... 83 52 83 52 / 10 10 0 5
CLOVIS.......................... 82 52 80 52 / 20 20 5 0
PORTALES........................ 84 54 80 52 / 20 20 5 0
FORT SUMNER..................... 84 57 83 53 / 10 10 5 5
ROSWELL......................... 84 60 82 56 / 20 20 5 0
PICACHO......................... 79 54 79 52 / 20 20 5 5
ELK............................. 75 50 75 49 / 20 20 10 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 24, 5:00 AM MST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI SEP 24 2010
NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT FRI SEP 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Roosevelt
- When
- September 25, 3:30 AM MST to 5:00 AM MST
- Where
- Roosevelt County, 4.26 mi E of Rogers to 4.59 mi NNW of Causey
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.973, -103.156
Roads were washed out 6 miles east of Rogers as 3.40 inches of rain fell in 2 hours and 50 minutes. 2.75 inches of rain was also reported 3 miles north-northeast of Causey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, September 25, 2010$7,000 · 1 in hail · 10 events
- Strong Wind in Nebraska, September 25, 20101 injured · 1 event
- Hail in Kansas, September 25, 20102.5 in hail · 2 events
- Flash Flood and Flood in Texas, September 25, 20102 events
- Flash Flooding in Texas, September 25, 20102 events
- Flash Flood in Texas, September 25, 20101 event
- Damaging Wind in Nebraska, September 25, 201052 kt wind · 1 event
- Coastal Flood in Alaska, September 25 to 26, 20101 event
- Tornado in Kansas, September 25, 2010EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253166.